Alert archive / Colorado / Wind Advisories in 2006
Wind Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 1, 2006, 3:17 PM MST for Cheyenne County, Kit Carson County, Colorado. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 3:17 PM MST (22:17 UTC)
- Expired
- Jan 1, 2006, 6:27 PM MST
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 012217 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 317 PM MST SUN JAN 1 2006 ...STRONG WIND GUSTS EXPECTED ACROSS PARTS OF FAR EASTERN COLORADO... .A DEEP STORM SYSTEM CENTERED ACROSS SOUTHWEST KANSAS CONTINUES TO SLOWLY MOVE TO THE EAST. WINDS JUST ABOVE THE SURFACE CONTINUE TO INCREASE ACROSS PARTS OF FAR EASTERN COLORADO AND WESTERN KANSAS...MAINLY KIT CARSON AND CHEYENNE COUNTIES OF COLORADO. AS THESE WINDS STRENGTHEN NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. COZ091-092-020130- /O.NEW.KGLD.WI.Y.0001.060101T2217Z-060102T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 317 PM MST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. THESE WINDS MAY CAUSE DRIVING DIFFICULTIES FOR THOSE TRAVELING ALONG EAST-WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 70. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
1 follow-up statement
000 WWUS73 KGLD 020127 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 627 PM MST SUN JAN 1 2006 COZ091-092-020230- /O.CAN.KGLD.WI.Y.0001.000000T0000Z-060102T0200Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 627 PM MST SUN JAN 1 2006 ...WIND ADVISORY IS CANCELLED... WINDS ACROSS EASTERN COLORADO HAVE DIMINISHED BELOW ADVISORY CRITERIA. NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THIS EVENING THEN SLOWLY DIMINISH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:10 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 1, 3:10 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MST SUN JAN 1 2006 .UPDATE...WILL BE ISSUING A WIND ADVISORY UNTIL 01Z FOR KIT CARSON AND CHEYENNE COUNTIES OF COLORADO. AT 22Z WIND GUSTS OF 39 KTS WERE REPORTED AT KITR WITH 46 KTS AT KLIC AND 41 MPH AT KIT CARSON COLORADO. LATEST RUC 750 WINDS SHOW THE AXIS OF 40 KT WINDS SITTING FROM NEAR AKRON COLORADO SOUTHEAST THROUGH BURLINGTON (KITR) TO TRIBUNE KANSAS. KGLD VAD WIND ALSO REPORTING 41 KTS ONE GATE ABOVE THE SURFACE. FOR THE NEXT FEW HOURS THE RUC INCREASES THE 750 WINDS TO GREATER THEN 50 KTS. MID LEVEL LAPSE RATES ARENT THE GREATEST BUT DO COINCIDE WITH THE STRONGER WINDS. AFTER 01Z THE STRONGER WINDS SLOWLY SINK SOUTH AND AWAY FROM THE AREA. && .PREV DISCUSSION... (ISSUED 200 PM MST SUN JAN 1 2006) SHORT TERM... (TONIGHT - WEDNESDAY) NARROW BUT PERSISTENT BAND OF PRECIPITATION SET UP NEAR THE KANSAS AND COLORADO BORDER THIS MORNING. NAM/SREF SEEM TO BE DOING THE BEST WITH THIS ALMOST MESOSCALE FEATURE. NAM12 DOES SHOW A SMALL BUT VERY STRONG BAND OF 650MB FRONTOGENESIS COINCIDING WITH THE LOCATION OF THE PRECIPITATION. THIS FORCING MECHANISM FORECAST TO GRADUALLY WEAKEN THROUGH THE AFTERNOON...THEN BECOMING WEAK AND DIFFUSE TONIGHT. IT REALLY NEVER MOVES AS IT WEAKENS...PERHAPS A SUBTLE SHIFT TO THE EAST. MEANWHILE BEST MID LEVEL MOISTURE DEFINITELY MAKES A SHIFT TO THE EAST. GIVEN ALL OF THAT HAVE LOW CONFIDENCE IN HOW THIS WILL TRANSPIRE THIS EVENING. CERTAINLY CANNOT RULE OUT SOME LIGHT RAIN IN ALL BUT THE EXTREME WESTERN PART OF THE CWA...AND PLAN ON CARRYING SOME SLIGHT TO LOW CHANCE POPS THROUGH 06Z...HIGHEST IN THE EAST. TOP DOWN CHARTS OFF THE ETA BUFR SOUNDINGS FOR MCK AND GLD YIELD A COLD LIGHT RAIN AS SURFACE LAYER WET BULB TEMPERATURES HOVER AROUND +2C. SHORTWAVE RIDGE WILL MOVE ACROSS THE AREA ON MONDAY. SOUNDINGS ARE DRY SO ONLY QUESTION WILL BE TEMPERATURES. 850MB TEMPERATURES SUPPORT LOWER TO MIDDLE 50S ACROSS THE BOARD. GIVEN FULL INSOLATION AND DOWNSLOPE COMPONENT TO SURFACE WINDS WILL GO TOWARDS HIGHER END OF THAT RANGE. NEXT SYSTEM APPROACHES THE CENTRAL ROCKIES ON TUESDAY. SURFACE TROUGH/DRY LINE FORECAST TO BISECT THE CWA BY TUESDAY AFTERNOON...THEN COLD FRONT TO SWEEP THROUGH LATE IN THE AFTERNOON AND EVENING. STRONG DOWNSLOPING WILL OCCUR WEST OF THE SURFACE TROUGH...AND TEMPERATURES COULD POTENTIALLY SOAR WELL INTO THE 60S AS ADVERTISED BY THE MET. SOUNDINGS AND JET LEVEL UVVS SUGGEST CIRRUS MAY BE A FACTOR FOR TEMPERATURES. WILL HEDGE TOWARDS THE WARMER MET IN THE WEST...BUT CLOSER TO THE MAV EAST OF EXPECTED LOCATION OF THE SURFACE TROUGH. AS FOR PRECIPITATION...FORECAST 700-650MB BAND OF FRONTOGENESIS FORMS OVER EASTERN COLORADO TUESDAY AFTERNOON AND THEN WEAKENS AS IT CROSSES THE CWA TUESDAY NIGHT. MOISTURE PROFILES NOT IMPRESSIVE...BUT MODELS HAVE NOT DONE VERY WELL WITH MOISTURE FORECASTS LATELY. TEMPTED TO PUT IN SOME SLIGHT CHANCE POPS...BUT MAY WAIT FOR ANOTHER FORECAST CYCLE TO SEE IF MOISTURE PROFILES IMPROVE. WIND MAY BE AN ISSUE TUESDAY NIGHT BEHIND THE FRONT...BUT BELIEVE IT WILL BE BRIEF GIVEN NOCTURNAL TIMING/LACK OF MIXING. WEDNESDAY WILL BE DRY AND A BIT COOLER BUT STILL ABOVE NORMAL AS THE NEXT SHORTWAVE RIDGE BUILDS OVER THE AREA. LONG TERM... (THURSDAY - SUNDAY) UPPER PATTERN WILL STAGNATE AS SPRAWLING UPPER RIDGE WILL SET UP RESIDENCE FROM SOUTHERN CALIFORNIA NORTH ACROSS THE GREAT BASIN. 12Z OPERATIONAL RUN OF THE GFS TRENDING STRONGLY TOWARDS THE ECMWF AND GFS ENSEMBLE MEAN WITH 500MB HEIGHTS/1000-500MB THICKNESSES/850MB TEMPERATURES. IN FACT NEW RUN NOW MUCH STRONGER WITH THE WEST COAST RIDGE. THIS LENDS SOME CONFIDENCE TO THE FORECAST...WHICH WILL CONTINUE TO REFLECT ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS THROUGH SATURDAY. DISTURBANCE FORECAST TO COME OVER THE RIDGE LATE IN THE PERIOD. MOST OF THAT ENERGY WILL BE DEFLECTED WELL NORTH AND EAST OF THE HIGH PLAINS. NONETHELESS TEMPERATURES SHOULD BE KNOCKED DOWN A FEW DEGREES ON SUNDAY BEHIND THE TRAILING FRONT THAT IS PROGGED TO MOVE THROUGH SATURDAY NIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR COZ091-COZ092. && DDT
Hazardous weather outlook, Jan 1, 5:15 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 515 AM MST SUN JAN 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 615 AM CST SUN JAN 1 2006 /515 AM MST SUN JAN 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAMMERS
Nearby
Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.